Advice please

Good morning ladies, I haven't posted before, just replied to a few over the last few months. I was diagnosed with stage 3c high grade serrous O.C. last May and have had weekly chemo, debulking surgery and then more chemo and am half way through my course of Avastin. My worry is that my CA125 levels have been creeping up by a point or two every 3 weeks. My oncologist doesn't seem concerned has they are still below 35, i.e the last one was 23. In the general scheme of things I know I am lucky, but I am so frightened of this scary disease revisiting. I am trying very hard with diet, no dairy, virtually sugar free, turmeric etc. I have always been tempted by alternative approaches and wonder if anyone out there has tried high dose vitamin C as I was sent a link about this. Also a herbal medicine called Artemisinin. I would really appreciate some advice from you wise ladies. All best wishes, Sophia

15 Replies

  • I am sorry I am not familiar with this item. Try not to worry Ca 125 can be a false positive or a false negative and is not 100per cent reliable. Hopefully a scan will show stable for you, sending you best wishes

  • Thank you Suzuki, my last scan was good, sending you best wishes too.

  • Well then try not to worry too much. My 125 went really low when off treatment and after arthoscopy in my shoulder. My onc told me go off and get the other shoulder done jokingly

  • Thanks so much for that it's comforting.

  • Hello Sophia,

    Like Suzuki, I'm not familiar with herbals or high vit C. My GP's advice was simply, "you focus on growing healthy cells - try not to lose weight, eat balanced diet, exercise well and rest well." I found this focus that this was 'my job' and the medics' job is the killing helped me concentrate on what made me feel healthy, calm & well nourished. I exercise with kindness & challenge but the hardest thing is to rest well....but I am getting better with practice & it really does improve how I feel.

    Always remember to be kind and gentle to yourself - no-one else knows what you feel like except you. Take care.

    L xx

  • I find the resting hard too, I did a long walk last Saturday and legs still aching my own fault but yes we have to be kind to ourselves also

  • Thank you very much that is good advice.

  • Hello. I wouldn't worry about your level - I know it's easy to say that but it's still very low and you seem to be doing a lot to keep yourself as healthy as possible. I took much the same approach to diet but I haven't come across Artemisinin I'm afraid. Enjoy being well for now and do the things that make you feel good. Beth x

  • Thank you for your reply and as you say I will try not to worry about CA125, its like I need something to niggle about sometimes.

  • I agree you are doing what you can to keep healthy, your CT scan was good, it's hard not to worry about your levels but if your oncologist isn't that worried you try not to, take care xx

  • Thank you so much.

  • Hi, I have a friend with bowel cancer and he is currently taking high doses of vit C through IV. He has refused chemo 😕

    At the moment it seems to be going well for him no shrinkage of tumour but not growth either so he tells me 😮 If I'm honest it's not something I would personally recommend. From my own research and training as a nutritional therapist, online course I have done to keep myself busy whilst at home, I have found that although the main side effect of high vit C is loose stools it is overworking your liver because it needs to flush away the extra vit in your body. After having chemo and the likes our body needs a rest. I was contemplating getting a high vit dose after chemo to aid in my recovery and strengthen my immune system but decided not to because of this reason.

    I just eat well, lots of fish veg fruit. Eat a rainbow 😊 lots of different coloured fruits and veg. I also try to eat 25 different types of fruit and veg in a week. No processed foods and lots of Probiotics.

    I take black seed oil twice daily and only cook with olive oil.

    I was told that although the CA125 was a marker for ovarian cancer it shows inflammation in the body, so there are many reasons it could be raising and if your scan results come back good, hopefully nothing to worry about.

    I hope this helps

    wishing you all the best

    Asma x

  • Thank you so much for such a helpful reply Asma, I agree that too many vitamins and supplements of all kinds probably overwork the liver. My diet is similar to yours, I was told to try and keep my ph levels alkaline and I have green juices and lots of fruit and vegetables each day, but try to avoid the acidic ones. You are doing really well to eat 25 different varieties.

    Best wishes to you too.

  • Hi,

    I spoke to my friend yesterday after he received his scan results back unfortunately the tumour has grown 😢 but the cancer has not spread.

    I know everyone's cancer if different but from this it's clear to me that we need to follow oncologist advice and suppliment our treatment with diet exercise and meditation.

    Also if you do decide to go down the route of extra vitamins make sure you ask your oncologist advice as it may cause interference with the Avastin.

    Asma x

  • Thank you very much Asma. I think that is good advice, and I won't go down the high vitamin C route. I hear varying opinions on what is safe to take with Avastin, and think there is no definitive answer.

You may also like...